advertisement
Question
Posted by: 5 months later | 2008/08/18

Meds and Sex

Hi Doc &  others

I put up a post 5 months ago regarding my wife that had a relapse and I am happy to say that life has returned to normal in most ways. One thing of concern to us both is that my wife was a fox in bed before her relapse and now has no libido at all. She wants our intermacy back as much as I do and no matter what she asks me to do,it doesnt get her excited. She is currently on Cipralex,Zyprexa and amood stabiliser Camcolit &  i have read that meds can have a severr effect on the libido.Our shrink mentioned that after 6months she wd consider taking my wife off the Cipralex and Zyprexa but that the mood stabiliser would in all likeliness be a lifelong thing. My questions are:
1. Which of the meds, if any, is causing her lack of libido and is there anything safe we can do if she is not taken off these meds?
2. Would there be any harm in asking our shrink to take her off the 2 meds a month early?

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

Some of her medications may well have contributed towards a loss of libido, and this needs to be discussed with her psychiatrist ( who ought to have taken such sexual side-effects into acoount ). Control of her mood disorder is of course paramount, but there is nothing holy about the greatly over-prescribed Cipralex, and some available antidepressants have no sexual side-effects, while other do, but may not have this effect in her. Ask her shrink to consider possibly CHANGING the meds, rather than stopping them prematurely.
I also don't know what diagnosis was made --- the drug combination you describe would make sense if the diagnosis was Bipolar Disorder, but then some would need to remain long-term, like the mood sabilizer, which is not likely to be the culprit here.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

2
Our users say:
Posted by: Douglas | 2008/08/19

forget about focusing on sex... if you really love her, then enjoy and appreciate her.. without just thinking of your immeadiate gain

Reply to Douglas
Posted by: Sg | 2008/08/18

I' m no expert but it is well documented that anti depressants can effect your libido.However,I would be careful about coming off it too soon.
Hang in there and wine and dine her in the meanwhile,it might just help

Reply to Sg

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement